MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. NOVASIL SILICONE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. NOVASIL SILICONE EMBOLECTOMY CATHETER
Model Number 1801-26
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for investigation.Without the returned device, we remain inconclusive about the root cause of this malfunction.However, based on the information available to us, it is possible that user used excessive force when pulling the catheter and resulted in balloon/tip separation.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other similar complaints from this lot number.Hence, we consider this to be an isolated incident.
 
Event or Problem Description
During pre-use check, user tested the balloon functionality of the novasil embolectomy catheter by inflating the balloon with higher than recommended volume of air.He then manipulated the balloon between his fingers and then pulled the catheter.The balloon/tip separated from the lower part of the shaft and the balloon ruptured while doing so.There was no patient involvement.

Brand Name
NOVASIL SILICONE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11457082
Report Number1220948-2021-00023
Device Sequence Number4189173
Product Code DXE
UDI-Device Identifier00840663100880
UDI-Public00840663100880
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K132022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model Number1801-26
Device Catalogue Number1801-26
Device Lot NumberNSE2106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1